Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 124, NWS Columbia, SC

July 10, 2016Lexington County, Richland County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jul 10, 2016, 4:14 PM EDT for Lexington County, Richland County, South Carolina. It was in force for 33 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2016, 4:14 PM EDT (20:14 UTC)
Expired
Jul 10, 2016, 4:47 PM EDT
In force
33 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lexington County, SC, Richland County, SC

The radar

The Columbia radar (KCAE), 5 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 4:20 PM EDTTSTM WND GST 461 Sw Lake Murray Of Ric, SCFLOTILLA ISLAND MESONET ON LAKE MURRAY REPORTED A WIND GUST OF 46 MPH.
Jul 10, 4:31 PM EDTTSTM WND DMG2 S Irmo, SCLEXINGTON COUNTY DISPATCH REPORTS A TREE HAS FALLEN ON A HOUSE ON MAPLEVIEW DRIVE NEAR IRMO SC. THERE WERE NO INJURIES REPORTED.
Jul 10, 4:32 PM EDTTSTM WND DMG2 Ne Lake Murray Of Ric, SCSC HIGHWAY PATROL REPORTS TREES DOWN ALONG BICKLEY ROAD NEAR THE INTERSECTION OF BROAD RIVER ROAD.
Jul 10, 4:35 PM EDTTSTM WND GST 474 N Lexington, SC47 MPH GUSTS REPORTED AT THE LAKE MURRAY DAM FROM THE RCWINDS SITE.
Jul 10, 4:40 PM EDTTSTM WND DMG1 Ene Irmo, SCSC HIGHWAY PATROL REPORTS TREES DOWN NEAR THE INTERSECTION OF I20 AND BROAD RIVER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
495 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

012 
WUUS52 KCAE 102014
SVRCAE
SCC063-079-102100-
/O.NEW.KCAE.SV.W.0124.160710T2014Z-160710T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
414 PM EDT SUN JUL 10 2016

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA...
  CENTRAL LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA...

* UNTIL 500 PM EDT

* AT 413 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEXINGTON...
  MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COLUMBIA...LEXINGTON...WEST COLUMBIA...CAYCE...IRMO...
  FOREST ACRES...SPRINGDALE...ST. ANDREWS...RED BANK...OAK GROVE...
  DENTSVILLE...SOUTH CONGAREE...PINE RIDGE...FIVE POINTS...
  SEVEN OAKS AND LAKE MURRAY OF RICHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE MURRAY...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3414 8097 3386 8099 3386 8100 3388 8100
      3387 8104 3396 8139 3415 8134
TIME...MOT...LOC 2013Z 280DEG 19KT 3404 8130 

HAIL...<.75IN
WIND...60MPH
 
$$

JAQ
3 follow-up statements
680 
WWUS52 KCAE 102023
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
423 PM EDT SUN JUL 10 2016

SCC063-079-102100-
/O.CON.KCAE.SV.W.0124.000000T0000Z-160710T2100Z/
RICHLAND SC-LEXINGTON SC-
423 PM EDT SUN JUL 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN RICHLAND AND CENTRAL LEXINGTON COUNTIES...

AT 422 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
EASTERN LAKE MURRAY...MOVING EAST AT 20 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...LEXINGTON...WEST COLUMBIA...CAYCE...IRMO...FOREST ACRES...
SPRINGDALE...ST. ANDREWS...RED BANK...OAK GROVE...DENTSVILLE...SOUTH
CONGAREE...PINE RIDGE...FIVE POINTS...SEVEN OAKS AND LAKE MURRAY OF
RICHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE MURRAY...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. THESE WINDS ARE STRONG ENOUGH TO OVERTURN SMALL
BOATS! REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3414 8097 3386 8099 3386 8100 3388 8100
      3387 8104 3395 8137 3415 8131
TIME...MOT...LOC 2022Z 273DEG 19KT 3405 8123 

HAIL...<.75IN
WIND...70MPH
 
$$

JAQ
469 
WWUS52 KCAE 102036
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
436 PM EDT SUN JUL 10 2016

SCC063-079-102100-
/O.CON.KCAE.SV.W.0124.000000T0000Z-160710T2100Z/
RICHLAND SC-LEXINGTON SC-
436 PM EDT SUN JUL 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN RICHLAND AND CENTRAL LEXINGTON COUNTIES...

AT 435 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ST. ANDREWS...
MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...LEXINGTON...WEST COLUMBIA...CAYCE...IRMO...FOREST ACRES...
SPRINGDALE...ST. ANDREWS...OAK GROVE...RED BANK...DENTSVILLE...SOUTH
CONGAREE...PINE RIDGE...FIVE POINTS...SEVEN OAKS AND LAKE MURRAY OF
RICHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3414 8097 3386 8099 3386 8100 3388 8100
      3387 8104 3397 8131 3414 8125
TIME...MOT...LOC 2035Z 280DEG 19KT 3404 8114 

HAIL...<.75IN
WIND...60MPH
 
$$

JAQ
834 
WWUS52 KCAE 102047
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
447 PM EDT SUN JUL 10 2016

SCC063-079-102056-
/O.CAN.KCAE.SV.W.0124.000000T0000Z-160710T2100Z/
RICHLAND SC-LEXINGTON SC-
447 PM EDT SUN JUL 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RICHLAND AND
CENTRAL LEXINGTON COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
COLUMBIA.

LAT...LON 3414 8097 3386 8099 3386 8100 3388 8100
      3387 8104 3397 8131 3414 8125
TIME...MOT...LOC 2045Z 280DEG 19KT 3403 8107 

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:53 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 10, 2:53 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
253 PM EDT SUN JUL 10 2016

.SYNOPSIS...
A weak surface boundary will lift north across the Midlands into
this evening, then stall north of the area into early next week.
A warm and moist unstable airmass will support continued afternoon
and evening thunderstorms into next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Mid-afternoon analysis depicts a weak surface boundary lifting
across the central Midlands. Meanwhile, in the mid and upper
levels of the atmosphere, a positively tilted trough over the
Tennessee Valley has resulted in a southwest flow aloft across the
region. Water vapor imagery also shows a weak short wave embedded
in the southwest flow aloft lifting toward the area.

The combination of low-level convergence along the surface
boundary, forcing for ascent associated with the approaching
short wave, and a moderately unstable and moist airmass along and
south of the boundary has resulted in the development of isolated
to scattered showers and thunderstorms. Expect isolated to
scattered showers and thunderstorms to continue well into the
evening as the surface boundary lifts northward through the
northern Midlands. The convection should become outflow dominated
with relatively weak shear as 850mb winds are less than 10 knots.
Then, expect most of the convection to taper off during the
overnight hours.

Cannot rule out the possibility of a few strong/severe storms with
an inverted-V signature on forecast soundings but not expecting a
widespread severe event.

Outside of rain cooled areas, temperatures will remain in the mid
and upper 90s for much of the afternoon. Low temperatures tonight
should be in the lower to mid 70s.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
The upper ridge will build over the southeastern states on Monday
as the surface boundary shifts back northward over the northern
Midlands. The upper trough remains nearly stationary over the
Tennessee valley although a piece of energy could move over the
region in southwesterly flow aloft helping to initiate convection.
Will focus higher pops across the northern half of the Forecast
Area in the vicinity of the boundary. Temperatures will be a bit
cooler with a few more clouds expected.

The surface boundary shifts further to the north into NC/VA on
Tuesday with upper ridging dominant over the southeastern states.
Will carry slight chance pops on Tuesday with little in the way
of forcing to initiate convection other than moderate instability
and heating. Max temperatures in the mid to upper 90s continue
and will continue to forecast slightly above the MOS guidance
which has continued to hold a cool bias for weeks now.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
The extended forecast features continued above normal
temperatures while the upper level flow pattern becomes generally
zonal with mainly diurnal based convection through Friday. Chances
of rain will increase over the weekend as an upper trough moves
into the region as the upper ridge amplifies over the middle of
the country. Max temperatures will again be in the upper 90s to
around 100 to end the work week before cooling slightly over the
weekend.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
A weak surface boundary across the CSRA will lift northward later
today into this evening, and will be a focus for scattered showers
and thunderstorms. Confidence in thunderstorms developing is high
enough to maintain a mention of vicinity thunderstorms at the
terminals late this afternoon and this evening, with a tempo group
at the Columbia area terminals for thunderstorms with some flight
restrictions. Additional adjustments may be necessary for other
terminals as radar trends become better established. Otherwise,
outside of any convection, VFR conditions are expected to prevail.

EXTENDED AVIATION OUTLOOK...Scattered diurnal thunderstorms
possible Monday, mainly north of the terminals. Minimal activity
expected Tuesday. Scattered diurnal thunderstorms possible again
Wed/Thu.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&
Hazardous weather outlook, Jul 10, 4:50 AM EDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
450 AM EDT SUN JUL 10 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-110900-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
450 AM EDT SUN JUL 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

HIGH TEMPERATURES IN THE MID TO UPPER 90S COMBINING WITH LOW LEVEL
MOISTURE WILL RESULT IN HEAT INDICES OF 100 TO 104 DEGREES THIS
AFTERNOON.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS THE REGION DURING THE AFTERNOON AND EVENING HOURS.
STRONG GUSTY WINDS...SOME SEVERE...WILL BE THE BIGGEST THREAT WITH
THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 10, 11:56 AM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1156 AM EDT SUN JUL 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     TSTM WND DMG     1 S COLUMBIA            33.99N 81.03W
07/07/2016                   RICHLAND           SC   EMERGENCY MNGR

            TREE DOWN ON HOUSE 815 WHALEY STREET.

&&

DA
Local storm report, Jul 10, 12:01 PM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1201 PM EDT SUN JUL 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     TSTM WND DMG     1 NNW COLUMBIA          34.01N 81.05W
07/07/2016                   RICHLAND           SC   EMERGENCY MNGR

            COLLAPSED STRUCTURE. TREE DOWN INSIDE HOUSE
            2200 LINCOLN ST.

&&

DA
Special weather statement, Jul 10, 1:54 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
154 PM EDT SUN JUL 10 2016

SCZ027-101815-
LEXINGTON-
154 PM EDT SUN JUL 10 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LEXINGTON
COUNTY...

AT 153 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHWEST OF
GASTON...OR 14 MILES SOUTH OF RED BANK...MOVING EAST AT 10 MPH.

WIND GUSTS OF 45 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GASTON...SWANSEA AND PELION.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3366 8121 3368 8125 3374 8127 3388 8107
      3379 8105 3377 8106 3375 8106 3374 8103
      3372 8103 3366 8118
TIME...MOT...LOC 1753Z 257DEG 11KT 3372 8120

JAQ
Special weather statement, Jul 10, 2:28 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
228 PM EDT SUN JUL 10 2016

SCZ028-031-037-038-101900-
CLARENDON-RICHLAND-CALHOUN-SUMTER-
228 PM EDT SUN JUL 10 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CALHOUN...
SOUTHEASTERN RICHLAND...WEST CENTRAL CLARENDON AND SOUTHWESTERN
SUMTER COUNTIES...

AT 227 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF ST.
MATTHEWS...OR 18 MILES NORTHEAST OF BROOKDALE...MOVING EAST AT 25
MPH.

WIND GUSTS OF 45 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SUMTER...ST. MATTHEWS...SUMMERTON...EASTOVER...MILLWOOD...PINEWOOD...
PAXVILLE...CANE SAVANNAH...PRIVATEER...WEDGEWOOD...CHERRYVALE...
LAKEWOOD AND STATEBURG.

LAT...LON 3365 8077 3382 8082 3401 8039 3361 8030
TIME...MOT...LOC 1827Z 256DEG 23KT 3376 8071

BC
Local storm report, Jul 10, 3:38 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
338 PM EDT SUN JUL 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TSTM WND DMG     1 NE CHERRYVALE         33.96N 80.45W
07/10/2016                   SUMTER             SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTS TREES DOWN AT THE
            INTERSECTION OF N LAKE CHERRYVALE DR AND
            LUTON ST NEAR SHAW AFB IN SUMTER, SC.

&&

CJR
Special weather statement, Jul 10, 3:59 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
359 PM EDT SUN JUL 10 2016

SCZ027-028-102030-
LEXINGTON-RICHLAND-
359 PM EDT SUN JUL 10 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN
RICHLAND AND NORTHWESTERN LEXINGTON COUNTIES...

AT 357 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES NORTHWEST OF
LEXINGTON NEAR LAKE MURRAY...MOVING EAST AT 20 MPH.

WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM. STORMS MAY
INCREASE IN INTENSITY OVER THE NEXT HALF HOUR.

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...LEXINGTON...WEST COLUMBIA...CAYCE...IRMO...SPRINGDALE...
ST.
ANDREWS...RED BANK...OAK GROVE...SOUTH CONGAREE...PINE RIDGE...CHAPIN...
GILBERT...SUMMIT...SEVEN OAKS AND LAKE MURRAY OF RICHLAND.

IF YOU ARE ON OR NEAR LAKE MURRAY...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 3389 8112 3394 8154 3409 8147 3408 8145
      3408 8143 3407 8141 3407 8139 3412 8143
      3414 8143 3416 8142 3416 8107
TIME...MOT...LOC 1957Z 278DEG 17KT 3406 8138

CJR

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 1:54 PM EDTSpecial Weather StatementCAELexington21 min
Jul 10, 2:28 PM EDTSpecial Weather StatementCAESumter32 min
Jul 10, 2:40 PM EDTSevere Thunderstorm WarningCAECalhoun, Richland, Sumter50 min
Jul 10, 3:42 PM EDTSevere Thunderstorm WarningCAEClarendon, Sumter48 min
Jul 10, 3:59 PM EDTSpecial Weather StatementCAELexington31 min
Jul 10, 5:03 PM EDTSpecial Weather StatementCAEFairfield27 min
Jul 10, 5:13 PM EDTSpecial Weather StatementCAELexington17 min
Jul 10, 5:33 PM EDTSpecial Weather StatementCAELexington27 min
Jul 10, 5:54 PM EDTAreal Flood AdvisoryCAELexington111 min
Jul 10, 6:04 PM EDTSpecial Weather StatementCAEMcCormick26 min
Jul 10, 6:27 PM EDTSevere Thunderstorm WarningCAEMcCormick25 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.